Alert archive / Virginia / River Flood Warnings in 2016
River Flood Warning 9, NWS Baltimore/Washington
NWS Baltimore/Washington issued this river flood warning at Feb 3, 2016, 4:20 PM EST for Loudoun County, Virginia. It took effect at Feb 3, 2016, 10:00 PM EST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 4:20 PM EST (21:20 UTC)
- In effect from
- Feb 3, 2016, 10:00 PM EST
- Expired
- Feb 4, 2016, 4:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- Minor
County Loudoun County, VA
The radar
The Sterling radar (KLWX), 11 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Goose Creek near Leesburg (LEEV2). The gauge peaked at 11.48 ft at Feb 4, 2016, 4:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01644000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
717
WGUS41 KLWX 032120
FLWLWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
420 PM EST WED FEB 3 2016
...The National Weather Service in Sterling Va has issued a flood
warning for the following rivers in Virginia...
Goose Creek near Leesburg affecting Loudoun County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
VAC107-040520-
/O.NEW.KLWX.FL.W.0009.160204T0300Z-160204T2100Z/
/LEEV2.1.RS.160204T0300Z.160204T1200Z.160204T1500Z.NO/
420 PM EST WED FEB 3 2016
The National Weather Service in Sterling Va has issued a
* Flood Warning for
The Goose Creek near Leesburg.
* From this evening until Thursday afternoon.
* At 4 PM Wednesday the stage was 5.9 feet and rising.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this evening and crest
near 14.0 feet by tomorrow morning. The river will fall below flood
stage by late tomorrow morning.
* Impact...At 14.0 feet...Water approaches low spots along State
Route 733, Lime Kiln Road. Water is in the backyards of homes near
Highway 15, and reaches the underside of two low bridges over the
creek at Crooked Bridge Lane. Portions of Goose Creek Golf Course
are flooded.
* Flood history...This crest compares to a previous crest of 14.1 feet
on May 1 2014.
&&
River Flood Observed 7PM 1AM 7AM Crest
Location Stage Stg Day Time Wed Thu Thu Stg Day Time
Goose Creek
Leesburg 12.0 5.9 Wed 4 PM 8.3 12.8 14.0 14.0 Thu 7 AM
&&
LAT...LON 3906 7766 3906 7757 3911 7753 3908 7748
3901 7751 3899 7757 3900 7766
$$
JE3 follow-up statements
465
WGUS81 KLWX 040330
FLSLWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1030 PM EST WED FEB 3 2016
...The flood warning continues for the following rivers in
Virginia...
Goose Creek near Leesburg affecting Loudoun County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
VAC107-041500-
/O.EXT.KLWX.FL.W.0009.000000T0000Z-160204T1500Z/
/LEEV2.1.RS.160204T0450Z.160204T0600Z.160204T0900Z.NO/
1030 PM EST WED FEB 3 2016
...Flood Warning extended until Thursday morning...
The Flood Warning continues for
The Goose Creek near Leesburg.
* From late this evening until Thursday morning.
* At 10 PM Wednesday the stage was 10.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this evening and crest
near 12.9 feet by overnight tonight. The river will fall below
flood stage by overnight tonight.
* Impact...At 13.0 feet...Water reaches backyards near Highway 15
south of Leesburg. A low spot on State Route 650, Oatlands Road, is
flooded.
* Flood history...This crest compares to a previous crest of 13.1 feet
on Mar 13 2010.
&&
River Flood Observed 1AM 7AM 1PM 7PM Crest
Location Stage Stg Day Time Thu Thu Thu Thu Stg Day Time
Goose Creek
Leesburg 12.0 10.4 Wed 10 PM 12.9 11.2 8.5 6.9 12.9 Thu 1 AM
&&
LAT...LON 3906 7766 3906 7757 3911 7753 3908 7748
3901 7751 3899 7757 3900 7766
$$
HTS241
WGUS81 KLWX 040737
FLSLWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
237 AM EST THU FEB 4 2016
...The flood warning continues for the following rivers in
Virginia...
Goose Creek near Leesburg affecting Loudoun County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
VAC107-041810-
/O.EXT.KLWX.FL.W.0009.000000T0000Z-160204T1810Z/
/LEEV2.1.RS.160204T1118Z.160204T1200Z.160204T1210Z.NO/
237 AM EST THU FEB 4 2016
...Flood Warning extended until this afternoon...
The Flood Warning continues for
The Goose Creek near Leesburg.
* From this morning until this afternoon.
* At 2 AM Thursday the stage was 11.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and crest near
12.1 feet by mid-morning. The river will fall below flood stage by
late this morning.
* Impact...At 12.0 feet...The creek overflows its banks near
Oatlands, south of Leesburg. Backwater flooding begins to affect a
low spot on State Route 650, Oatlands Road. Water also reaches the
Goose Creek Golf Course.
* Flood history...This crest compares to a previous crest of 11.6 feet
on Mar 11 2011.
&&
River Flood Observed 1PM 7PM 1AM 7AM Crest
Location Stage Stg Day Time Thu Thu Fri Fri Stg Day Time
Goose Creek
Leesburg 12.0 11.4 Thu 2 AM 8.8 7.0 5.8 4.9 12.1 Thu 7 AM
&&
LAT...LON 3906 7766 3906 7757 3911 7753 3908 7748
3901 7751 3899 7757 3900 7766
$$
BJL241
WGUS81 KLWX 041154
FLSLWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
654 AM EST THU FEB 4 2016
...The flood warning is cancelled for the following rivers in
Virginia...
Goose Creek near Leesburg affecting Loudoun County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never attempt to drive through a flooded roadway...this is how most
flood deaths result.
Stay tuned to developments by listening to NOAA Weather radio...
television or radio stations...or visit our website at weather.gov.
You can also find us on Facebook by searching U.S. National Weather
Service Baltimore Washington.
&&
VAC107-041224-
/O.CAN.KLWX.FL.W.0009.000000T0000Z-160204T1810Z/
/LEEV2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
654 AM EST THU FEB 4 2016
The Flood Warning is cancelled for
The Goose Creek near Leesburg.
* At 6 AM Thursday the stage was 11.3 feet.
* Flood stage is 12.0 feet.
* No flooding is currently forecast.
* Crested below flood stage.
* Impact...At 11.0 feet...The creek reaches bankfull. Some minor
overbank flooding is occurring between Middleburg and Oatlands.
* Flood history...This crest compares to a previous crest of 11.6 feet
on Mar 11 2011.
&&
River Flood Observed 1PM 7PM 1AM 7AM Crest
Location Stage Stg Day Time Thu Thu Fri Fri Stg Day Time
Goose Creek
Leesburg 12.0 11.3 Thu 6 AM 8.8 7.0 5.8 4.9 Crested
&&
LAT...LON 3906 7766 3906 7757 3911 7753 3908 7748
3901 7751 3899 7757 3900 7766
$$
JEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Feb 3, 3:34 PM EST, 46 minutes earlier.
Area forecast discussion, Feb 3, 3:34 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
334 PM EST WED FEB 3 2016
.SYNOPSIS...
A COLD FRONT SLOWLY MOVES THROUGH THE REGION LATE TODAY BEFORE
STALLING JUST OFFSHORE THROUGH FRIDAY. MULTIPLE LOW PRESSURES WILL
RIDE THIS FRONT WITH HIGH PRESSURE BUILDING IN FOR THE WEEKEND.
LOW PRESSURE IMPACTS THE REGION THE FIRST HALF OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
18Z SFC ANALYSIS SHOWING WARM FRONT
ZIG ZAGGING ACROSS THE CWA...WITH THE COLD AIR WEDGE PERSISTING
ACROSS CENTRAL MD. ASSOCIATED LOW PRESSURE BACK OVER THE GREAT LAKES
WITH THE COLD FRONT EXTENDING SOUTH THROUGH THE OH RIVER VALLEY.
GUIDANCE SHOWING LOW PROGRESSION OF THIS FRONT...EVENTUALLY MVG INTO
THE CWA THIS EVENING AND SLOWLY SINKING SOUTH ACROSS THE CWA BY
THURS MORNING BEFORE STALLING JUST TO THE SOUTH.
PCPN OCCURRING NEARLY EVERYWHERE ACROSS THE CWA THIS AFTN...BEING
DRIVEN BY STRONG LLJ ALIGNED PARALLEL TO APPALACHIANS AND STRONG SW
FLOW ALOFT SURGING GOM MOISTURE ALL THE WAY UP THE EAST COAST.
STRONG WINDS NOTED ALOFT...BUT OUTSIDE OF HEAVY SHOWERS...NOT SEEING
NOR ANTICIPATING MUCH MIXING OF THE WINDS TO THE SFC. GUSTS TO 35
KTS PSBL WITH THE HEAVIEST SHOWERS. URBAN AND RIVER FLOODING REMAIN
A THREAT...WITH THE FLOOD WATCH STILL IN EFFECT INTO TOMORROW. SEE
HYDRO SECTION FOR MORE DETAILS.
RAIN WILL END WEST OF THE BLUE RIDGE THIS EVENING...CONTINUING UP TO
DC METRO THRU THE EARLY EVENING HOURS...AND LASTING OVER SOUTHERN MD
THRU THE ENTIRE NIGHT. WITH LIGHT SOUTH WINDS...AND THE POOLING OF
MOISTURE UNDER A LOW LVL INVERSION...EXPECTING FOG DEVELOPMENT FOR A
GOOD PORTION OF THE NIGHT...UNTIL THE COLD FRONT MOVES
THRU...SHIFTING AND INCRSG WINDS.
&&
.SHORT TERM /THURS THRU SAT/...
12Z MODEL GUIDANCE HAS THE COLD FRONT JUST SOUTH OF THE AREA BY
12Z THURS. HOWEVER...WITH THE UPPER LVL TROUGH STILL WELL OFF TO
THE WEST...THE LACK OF FORCING WILL NEARLY STALL THE BOUNDARY JUST
OFFSHORE THURS INTO FRI. MEANWHILE...MULTIPLE SHORTWAVES RIDING
THE FLOW WILL RESULT IN MULTIPLE LOWS RIDING THE STALLED
FRONT...CONTINUING THE PCPN THREAT...ESP SOUTH AND EAST OF DC
METRO DURING THIS TIME PERIOD. THE LATEST MODEL SUITE DOES DIVERGE
ON THE SOLUTIONS ON THE NORTHERN EXTENT OF THE PCPN AND AS
SUCH...WILL MAINTAIN LOWER POPS UNTIL CONFIDENCE OF COVERAGE FOR
LATER THURS AND THURS NIGHT. NW WINDS COULD ALSO PRODUCE ISO-SCT
UPSLOPE SNOW SHOWERS...BUT WITH LACK OF MOISTURE IN SNOW GROWTH
ZONE...NOT ANTICIPATING MORE THAN A COUPLE TENTHS OF AN INCH FOR
PORTIONS OF THE POTOMAC HIGHLAND FROM THURS MORNING THRU THURS
NIGHT. LOSS OF MOISTURE OF DRIER AIR FINALLY MOVES IN SHOULD CUT
OFF ANY SNOW SHOWERS BY FRI MORNING.
THE UPPER LVL TROUGH FINALLY SWINGS THRU THURS NIGHT...WITH TEMPS
RETURNING BACK TO NEAR NORMAL BY FRI. BEHIND THE TROUGH...RIDGING
AND SFC HIGH PRESSURE BUILDING IN FROM THE WEST WILL PUSH THE LOW
PRESSURE SYSTEM OUT OF THE AREA AND BRING IN A PERIOD OF DRY WX. THE
RIDGE AXIS TRAVERSES THE REGION QUICKLY AND BY THE COMING WEEKEND
WILL SEE RETURN FLOW SETTING UP.
&&
.LONG TERM /SAT NIGHT THRU WED/...
HIGH PRESSURE OVER THE MID ATLANTIC WILL BECOME ELONGATED FROM THE
TENNESSEE VALLEY TO THE OPEN WESTERN ATLANTIC OCEAN SATURDAY NIGHT.
A COLD FRONT WILL SAG ACROSS THE EASTERN GREAT LAKES SATURDAY NIGHT
BEFORE PUSHING TO THE EAST COAST. AT THE TAILEND OF THIS
FRONT...THERE IS THE POTENTIAL FOR AN AREA OF LOW PRESSURE TO
DEVELOP AND INTENSIFY NEAR THE CAROLINAS. THERE IS LOW CERTAINTY AS
TO WHERE AND WHEN THIS LOW COULD DEVELOP.
IT DOES APPEAR THAT THE LOW WILL DEVELOP TOO LATE TO HAVE A
SIGNIFICANT IMPACT ON OUR WEATHER. ADDITIONAL SHORTWAVE ENERGY WILL
BE DIVING INTO THE CENTRAL U.S. AND WESTERN GREAT
LAKES...ALLOWING THIS SYSTEM TO PUSH FARTHER EAST THAN
NORTH. THIS WOULD KEEP THE LOW TOO FAR TO OUR SOUTH BUT THIS WILL
HAVE TO BE MONITORED SINCE IT IS STILL SEVERAL DAYS OUT.
THE SYSTEM DIVING INTO THE CENTRAL U.S. SUNDAY MAY DEVELOP INTO
A COASTAL LOW DURING THE EARLY PORTION OF NEXT WEEK. LATEST
DETERMINISTIC GFS AND ECMWF SHOW THIS HAVING A BETTER CHANCE OF
IMPACTING OUR AREA. THE GEFS MEAN SHOWS A STRONG UPPER-LEVEL TROUGH
OVERHEAD WHICH WOULD ALSO SUPPORT THE POSSIBILITY OF A COASTAL LOW.
CONFIDENCE IS HIGH FOR A HIGH AMPLITUDE PATTERN WITH A POTENT UPPER-
LEVEL TROUGH OVERHEAD SATURDAY THROUGH TUESDAY...BUT THE DETAILS AND
TIMING OF THE SHORTWAVE ENERGY ARE HIGHLY UNCERTAIN WHICH LEADS TO A
LOW CONFIDENCE FORECAST. HOWEVER...AS OF NOW IT APPEARS THAT
SATURDAY AND SUNDAY WILL TURN OUT DRY AND SEASONABLY CHILLY. A
COASTAL STORM MAY BRING THE CHANCE FOR WINTRY PRECIPITATION TO THE
AREA EARLY NEXT WEEK.
&&
.AVIATION /20Z WEDNESDAY THROUGH SUNDAY/...
MOD CONFIDENCE FORECAST THRU TONIGHT...WITH HIGH
CONFIDENCE OF RETURN TO VFR CONDITIONS FOR THURSDAY. VARYING
CONDITIONS THIS AFTN...WITH CIG/VIS JUMPING BETWEEN IFR AND VFR. ANY
VFR CONDITIONS LATE THIS AFTN WILL DROP AGAIN THIS
EVENING...GENERALLY BETWEEN 22-02Z...WITH DEVELOPING FOG AND STRATUS
PRIOR TO THE COLD FRONTS ARRIVAL. WINDS REMAIN LESS THAN 10 KTS FROM
THE SOUTH. WINDS AT 2KFT BETWEEN 30-35 KTS.
COLD FRONT MOVES THROUGH BETWEEN 06-09Z TONIGHT...BRINGING A SHIFT
IN THE WINDS TO THE NW AND IMPROVING CONDITIONS. GUSTS 20-25 KTS
WILL BE PSBL WITH THE WIND SHIFT AS WELL. NW FLOW AND VFR CONDITIONS
LAST THRU FRI.
VFR CONDITIONS SATURDAY NIGHT AND SUNDAY. WINDS SOUTHWEST WINDS
AROUND 10 KNOTS. WINDS BECOMING NORTHWEST 10 TO 15 KNOTS GUSTS TO
20 KNOTS.
&&
.MARINE...
SUB-SCA CONDITIONS ON MOST OF THE WATERS THIS AFTN WITH
THE STABLE AIRMASS KEEPING ANY OF THE STRONGER WINDS FROM MIXING
DOWN. GUSTS TO 35 KTS PSBL WITH ANY OF THE RAIN SHOWERS...WHICH WILL
BE COVERED BY SMWS. ONLY PLACE SEEING SCA GUSTS ON THE MIDDLE
CHESAPEAKE BAY AND HAVE UPDATED SCA TO ACCOUNT FOR THE LATEST
CONDITIONS.
PERIOD WITH ALL WATERS SUB-SCA TONIGHT WITH WINDS INCRSG FROM THE NW
WITH THE COLD FROPA THE SECOND HALF OF THE NIGHT. SCA CONDITIONS
WILL CONTINUE ON ALL WATERS TOMORROW MORNING... THE SECOND
HALF OF THE DAY. WINDS WILL INCREASE THURS NIGHT WITH THE CAA
PRESSURE SURGE...SO EXPECTING ANOTHER SCA WILL BE NEEDED THURS AND
INTO FRIDAY AS HIGH PRESSURE BUILDS IN.
NO MARINE HAZARDS SATURDAY NIGHT. SMALL CRAFT ADVISORIES POSSIBLE
SUNDAY.
&&
.HYDROLOGY...
AFTER A WET DAY...RAIN WILL CONTINUE TO SPREAD ACROSS THE LOWER
POTOMAC AND RAPPAHANNOCK BASINS THIS AFTERNOON AND EVENING. RAINFALL
AMOUNTS RANGE FROM A HALF INCH TO INCH ACROSS THE
POTOMAC...SHENANDOAH AND RAPPAHANNOCK BASINS WITH ISOLATED AMOUNTS
UP TO AN INCH AND A QUARTER. THIS COUPLED WITH TEMPERATURES AND
DEWPOINTS IN THE 40S/50S ALLOWED MUCH OF THE REMAINING SNOW TO MELT
AND FURTHER SATURATE THE SOIL.
SMALL AND LARGE STREAMS ARE ON THE RISE THIS AFTERNOON DUE TO THE
COMBINATION OF RAIN AND SNOWMELT. PARTIAL ICE BLOCKAGES MAY STILL BE
A FACTOR...ESPECIALLY IN THE EASTERN WV PANHANDLE AND NORTHERN
MARYLAND. ICE WAS ALSO REPORTED MOVING DOWN THE MIDDLE POTOMAC
YESTERDAY BUT IT DOES NOT APPEAR IT IS CAUSING A SUBSTANTIAL
BLOCKAGE AT THIS TIME.
CONFIDENCE IS HIGH FOR SOME FLOOD POTENTIAL DUE TO THE
COMBINATION OF SNOWMELT AND RAIN. THE HIGHEST RISK AREA IS IN THE
FAR EASTERN WV PANHANDLE AND NORTHERN MD...BUT SOME URBAN FLOODING
AND POTENTIALLY SIGNIFICANT PONDING OF WATER IS POSSIBLE IN THE
URBAN CORRIDOR ESPECIALLY DUE TO PLOW-PILE-COVERED STORM DRAINS.
ALTHOUGH THE RAIN MAY BE OVER IN SOME AREAS MAINLY ALONG AND WEST OF
THE BLUE RIDGE...RUNOFF WILL CONTINUE TO LEAD TO STREAM RISES.
RIVER FLOOD WARNINGS ARE CURRENTLY IN EFFECT FOR
CACAPON...OPEQUON...MONACACY...POTOMAC FROM POINT OF ROCKS
TO EDWARDS FERRY...SENECA CREEK AND SHENANDOAH AT MILLVILLE
FOR FLOODING LATER TODAY AND TOMORROW. A RIVER FLOOD WATCH CONTINUES
FOR POTOMAC RIVER INCLUDING HARPERS FERRY AND LITTLE FALLS. PLEASE
SEE FLOOD WATCH AND FLOOD WARNING PRODUCTS FOR MORE INFORMATION.
&&
.TIDES/COASTAL FLOODING...
LIGHT...BUT PERSISTENT SOUTHERLY FLOW INCRSG TIDAL ANOMALIES
TODAY. GUIDANCE STILL SHOWING MINOR FLOODING THIS AFTERNOON AND
EVENING ACROSS THE NORTHERN PORTION OF THE CHESAPEAKE BAY NEAR
BOWLEYS QUARTERS AND HAVRE DE GRACE. A COASTAL FLOOD ADVISORY
REMAINS IN EFFECT THRU THIS EVENINGS HIGH TIDE TO ACCOUNT FOR
THIS. BALTIMORE AND ANNAPOLIS ARE CLOSE...BUT GUIDANCE CONTINUES
TO SHOW WATER LEVELS JUST BELOW MINOR FLOODING THRESHOLDS. A
NORTHWEST FLOW WILL DEVELOP LATE TONIGHT INTO THURSDAY ALLOWING
FOR TIDAL ANOMALIES TO DROP.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH THROUGH LATE TONIGHT FOR DCZ001.
MD...FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ013-014-503>506.
FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MDZ003>006-011-507-
508.
COASTAL FLOOD ADVISORY UNTIL 8 PM EST THIS EVENING FOR MDZ011-
508.
VA...FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ052>056-505-506.
WV...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR ANZ530>534-
537-543.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ535-
536-538>542.
&&
SYNOPSIS...SEARS
NEAR TERM...SEARS
SHORT TERM...SEARS
LONG TERM...KLW
AVIATION...SEARS/KLW
MARINE...SEARS/KLW
HYDROLOGY...HAS/JE
TIDES/COASTAL FLOODING...SEARSHazardous weather outlook, Feb 3, 10:00 AM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1000 AM EST WED FEB 3 2016 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-041200- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1000 AM EST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS THIS AFTERNOON THROUGH TONIGHT. A COMBINATION OF MELTING SNOW AND HEAVY RAINFALL MAY CAUSE FLOODING ON SMALL STREAMS AND IN URBAN AREAS DURING THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLOOD WATCH CONTINUES THROUGH THURSDAY FOR BALTIMORE AND HARFORD COUNTIES. EXCESSIVE FRESHWATER RUNOFF FROM THE POTOMAC RIVER MAY CAUSE TIDAL FLOODING NEAR WASHINGTON DC LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT. THERE IS A SLIGHT THREAT OF A WINTER STORM MONDAY INTO TUESDAY OF NEXT WEEK. THIS MAY RESULT IN TRAVEL DISRUPTIONS...PARTICULARLY IF THE THREAT INCREASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-041200- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 1000 AM EST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR NORTHERN AND CENTRAL MARYLAND...PORTIONS OF NORTHERN VIRGINIA AND THE EASTERN WEST VIRGINIA PANHANDLE THIS AFTERNOON THROUGH TONIGHT. A COMBINATION OF MELTING SNOW AND HEAVY RAINFALL MAY CAUSE FLOODING ON SMALL STREAMS AND IN URBAN AREAS DURING THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLOOD WATCH CONTINUES THROUGH THURSDAY FOR PORTIONS OF NORTHERN MARYLAND AND THE EASTERN WEST VIRGINIA PANHANDLE. MINOR TO PERHAPS MODERATE RIVER FLOODING IS POSSIBLE ALONG THE POTOMAC RIVER BASIN WEDNESDAY NIGHT INTO FRIDAY. THERE IS A SLIGHT THREAT OF A WINTER STORM MONDAY INTO TUESDAY OF NEXT WEEK. THIS MAY RESULT IN TRAVEL DISRUPTIONS...PARTICULARLY IF THE THREAT INCREASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 3, 2:18 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
218 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM MARINE TSTM WIND 10 ENE PLUM POINT 38.68N 76.33W
02/03/2016 M40 MPH ANZ541 MD BUOY
&&
EVENT NUMBER LWX1602362
HTSLocal storm report, Feb 3, 3:59 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
359 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM FLOOD 1 ESE BARNESVILLE 39.22N 77.36W
02/03/2016 MONTGOMERY MD EMERGENCY MNGR
HIGH WATER CLOSES INTERSECTION AT BARNESVILLE ROAD AND
PEACH TREE ROAD.
&&
EVENT NUMBER LWX1602363
HASLocal storm report, Feb 3, 4:00 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
400 PM EST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM FLOOD BROOKEVILLE 39.18N 77.06W
02/03/2016 MONTGOMERY MD EMERGENCY MNGR
BROOKVILLE ROAD IS CLOSED IN BOTH DIRECTIONS DUE TO
HIGH WATER JUST WEST OF GEORGIA AVE-MD 97
&&
EVENT NUMBER LWX1602364
HASThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:51 AM EST | River Flood Watch | LWX | Loudoun | 24 hr |
| Feb 3, 7:51 AM EST | River Flood Watch | LWX | Loudoun | 24 hr |
| Feb 3, 7:51 AM EST | River Flood Watch | LWX | Fairfax, Loudoun | 30 hr |
| Feb 3, 10:31 AM EST | River Flood Warning | LWX | Clarke, Warren | 69 hr |
| Feb 3, 1:42 PM EST | Special Marine Warning | LWX | 93 min | |
| Feb 3, 1:45 PM EST | Special Marine Warning | LWX | 90 min | |
| Feb 3, 2:59 PM EST | River Flood Warning | LWX | Loudoun | 66 hr |
| Feb 3, 2:59 PM EST | River Flood Warning | LWX | Loudoun | 3 days |
| Feb 3, 3:39 PM EST | Small Craft Advisory | LWX | 37 hr | |
| Feb 3, 3:44 PM EST | Areal Flood Warning | LWX | Clarke, Frederick, Loudoun | 17 hr |
Nearby
River Flood Warnings in Virginia, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.